NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
What is the Best Way to Discontinue Aricept?
Could discontinuing Aricept suddenly result in a marked decrease of functioning (increased confusion, hallucinations, loss of ability to carry on a conversation due to decreased awareness of place and time)?
Discontinuing Aricept usually causes a decrease in cognition and function, unless the patient is at the very end stage, since the medication is no longer in the system to help. Sometimes Aricept can also be seen to help with behaviors like hallucinations which could become worse upon removal.
Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University